MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-8-HELIX
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis (b)(4): equipment used: vis m-81805, 203cm ruler m-83360, as found condition (condition of returned device): both axium devices and the echelon-10 microcatheter was all returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch.Visual inspection/damage location details: no introducer sheath was returned with the axium device.The pushwire was found to be broken with the release wire pulled at ~7.3cm and bent at ~180.1cm from the proximal end.The release wire was able to move freely within the introducer sheath coupler tube.The axium implant coil was found to be broken off from the pushwire subassemblies; in addition, the shield coil was found to be damaged (stretched).The axium implant coil was returned and found to be stretched and damaged upon inspection.No other anomalies were observed.Testing/analysis (including sem reports): due to the damaged condition of the axium device no resistance testing was able to be performed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed, as the device was returned with the pushwire damaged (bent, broken), and the axium implant coil broken off from the pushwire subassemblies.The axium implant coil was returned for assessment.The damage found with the axium device is consistent with advancement against resistance; however, the echelon-10 used in the procedure was returned in good condition, with no resistance able to be reproduced during testing; therefore, possibly ruling out the microcatheter as the cause for resistance.A few other possible causes of ¿coil resistance/stuck in catheter¿ are but not limited to, tortuous anatomy and/or damage or kink to pushwire; however, the root cause for the resistance was unable to be determined.Based on the device analysis and the reported information, the customer¿s report of ¿pusher kink/damage¿ was able to be confirmed.The likely cause of the damage was determined to be caused by the user advancing the axium device against the reported resistance.The event description mentions that ¿catheter resistance was noted in the proximal segment¿, which was unable to be confirmed as no resistance was able to be reproduced with the returned echeon-10 microcatheter during testing with an in-house coil.The axium device was found to be compatible with the echelon-10 microcatheter.No mention of the patients vessel tortuosity was provided in the report.The reported devices and accessory devices were prepared as indicated in the instructions for use, and continuous flush was administered during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a hepatic artery embolization procedure, significant resistance was encountered when advancing the bare axium helix coil to the middle section of the echelon microcatheter, and the coil delivery rod kinked.Catheter resistance was noted in the proximal segment.The issue occurred with two separate coils.It was contradictorily stated that there was no friction or difficulty during testing or delivery.The patient was treated for a hepatic vascular embolism, with the microcatheter inserted via the femoral artery (diameter 10mm) to reach the lesion site.The reported devices and accessory devices were prepared as indicated in the instructions for use, and continuous flush was administered during the procedure.After the coil delivery rod kinked twice, both coils were removed, and a product from another manufacturer was used, which was successfully advanced and detached.Subsequent coil filling was performed, and the patient remained stable throughout the procedure.The surgery was completed without any reported symptoms, complications, adverse events, infections, illnesses, irregularities, or deaths.No patient complications have been reported as a result of this event.Angiography was performed after coil placement and showed dense filling.Additional information received that the spring coil did encounter resistance in the microcatheter.The delivery process meant that it could be pushed out of the catheter sheath smoothly.The cause of the event was thought to be determined as a problem with the microcatheter.The coil came out of the introducer sheath smoothly.There was no kink/damage to the catheter observed.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23976073
Report Number9617601-2026-00074
Device Sequence Number17300673
Product Code KRD
UDI-Device Identifier00847536037304
UDI-Public(01)00847536037304(17)270825(10)229538937
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-8-HELIX
Device Catalogue NumberQC-2-8-HELIX
Device Lot Number229538937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Initial Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale